MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. GEM PREMIER 5000; CLINICAL CHEMISTRY INSTRUMENT

INSTRUMENTATION LABORATORY CO. GEM PREMIER 5000; CLINICAL CHEMISTRY INSTRUMENT
Model Number 2262
Medical Device Problem Codes Use of Incorrect Control/Treatment Settings (1126); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Fall (1848)
Date of Event 02/27/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is currently ongoing; a follow up report will be submitted.
 
Event or Problem Description
Customer reported that connection with lis was in an unstable state (connections/disconnections).The gem premier 5000 connections and transfers to gwp were affected.During the various disconnections, a 10-year-old patient was in absolute emergency.This patient needed to have a gasometry performed to adapt his treatment.All instruments in the emergency department (outsourced biology) did not work and were unable to carry out the requested examination, the patient was admitted on (b)(6) 2023 at 3:19.Customer reported that blood gas results were provided at 5:02pm.The manufacturer was informed on june 7th 2023 that the patient died on (b)(6) 2023, cause of death was not shared.
 
Additional Manufacturer Narrative
On february 27, 2023, a werfen representative contacted our it department about problems accessing the gemweb plus (gwp) with the gem premier 5000 analyzers, which were reporting disconnections.Customer investigations noted that there were disconnect/reconnections, an unstable state, with their lis.The hospital's various departments went into stand-alone mode.Il (werfen) investigation found that a logical disk was almost full, which could have had an impact on the operation of gemweb plus.Werfen it department provided a procedure for deleting temporary disk trace files.Once the procedure had been applied by the hospital's data center manager and the gemweb plus machine had been restarted, connections with the gem premier were restored and the gemweb plus interface was once again accessible.To resolve the issue gemweb plus debug mode needed to be switched from expert mode (which consumes a lot of disk space and is used for investigations) to standard mode.This customer has switched to standard mode.This customer issue was resolved with these actions.The patient was receiving appropriate medical treatment throughout the software downtime and the patient unfortunately died the next day, over 24 hours from admission.

Brand Name
GEM PREMIER 5000
Common Device Name
CLINICAL CHEMISTRY INSTRUMENT
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key17239800
Report Number1217183-2023-00003
Device Sequence Number14661182
Product Code CHL
UDI-Device Identifier08426950870227
UDI-Public08426950870227
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2262
Device Catalogue Number00024019255
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age10 YR
Patient SexUnknown